Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Jun 12, 2021, 8:49 PM CDT for Christian County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 12, 2021, 9:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
County Christian County, KY
The radar
The Ft Campbell radar (KHPX), 33 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1684 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
655 WWUS83 KPAH 130149 SPSPAH Special Weather Statement National Weather Service Paducah KY 849 PM CDT Sat Jun 12 2021 KYZ017-130215- Christian KY- 849 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN COUNTY UNTIL 915 PM CDT... At 849 PM CDT, trained weather spotters reported a strong thunderstorm near Crofton, or 10 miles north of Hopkinsville, moving south at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hopkinsville and Crofton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3709 8754 3707 8737 3682 8734 3685 8764 TIME...MOT...LOC 0149Z 006DEG 13KT 3700 8746 $$ RJP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:17 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 12, 6:17 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Paducah KY 617 PM CDT Sat Jun 12 2021 .UPDATE... Issued at 617 PM CDT Sat Jun 12 2021 The AVIATION section has been updated for the 00Z TAF issuance. && .SHORT TERM...(This afternoon through Monday night) Issued at 230 PM CDT Sat Jun 12 2021 Heat indices from 100 to 105 have been the main story thus far today. It did not take long for readings to approach 100 degrees in several areas this morning, and readings have been stifling ever since. Most thunderstorm activity thus far this afternoon has been lake breeze generated in the LBL area to the west and east of the lakes. CAMS and deterministic GFS/ECMWF in poor agreement on where additional isolated to scattered storms may develop ahead of a weak surface front approaching the region as we head into late afternoon/early evening hours. Some consensus for srn IL/sw IN...then a southward movement thereafter into the evening. Rain chances then decrease behind the surface front on Sunday as a ridge of high pressure bulges eastward into the lower OH Valley. Should not be as hot behind the front Sunday, but readings will still likely make it up near near 90 in many locations. Humidity levels may also be down just a bit. Next cold front is still slated to arrive mainly on the dry side Monday as nw flow aloft strengthens. Just does not seem to be much overall moisture...with little to no upper level support or low level convergence along the front. The front will serve, however, to bring cooler and less humid air in to begin the long term forecast on Tue. .LONG TERM...(Tuesday through Saturday) Issued at 230 PM CDT Sat Jun 12 2021 The extended forecast will be dominated by northwest flow in the upper levels across our area in between ridging across the Rocky Mountains and downstream troughing over the eastern U.S. Surface high pressure is depicted to maintain dry conditions Tuesday through Thursday. Significantly less humid air will also be in place with dewpoints primarily in the 50s. A weak ripple in the northwest flow could end up igniting some isolated activity at some point, but confidence is quite low in that solution at this time. There is decent model agreement showing a mid level wave riding along the northern periphery of the western U.S. ridge and diving southeast into the Midwest/Great Lakes late in the week. Ensemble probabilities for measurable precipitation are highest Friday night into Saturday for us. However, glancing at deterministic models and a few ensemble members suggest showers and storms could return as early as Friday. For now kept most of Friday dry though. Temperatures will primarily be in the mid 80s for highs with 60s for lows. The coolest night looks to be Wednesday night when many areas could dip into the upper 50s. Friday appears to be the warmest day of the extended as southwest surface flow returns ahead of the shortwave trough helping to boost us into the upper 80s. && .AVIATION... Issued at 617 PM CDT Sat Jun 12 2021 Will be monitoring for convection to roll south into the area this evening. For now will keep the TAFs VFR and dry tonight. As a cold front enters the area tonight, cannot rule out some fog or low ceilings. Guidance is non-committal, but did insert a couple hours of MVFR ceilings at KPAH in the morning. Could see some SHRA/TSRA in the KOWB late morning before the front pushes through, but will leave that out of the forecast for now. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...SP AVIATION...DRS
Hazardous weather outlook, Jun 12, 2:50 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 250 PM CDT Sat Jun 12 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-132000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 250 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are forecast, mostly from late this afternoon into early tonight. A few storms could produce locally strong or damaging wind gusts, small hail and torrential downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a small chance of a few isolated thunderstorms on Sunday. However, no severe weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 12, 3:22 PM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
322 PM CDT Sat Jun 12 2021
MOZ086-110-122045-
Stoddard MO-Bollinger MO-
322 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOLLINGER AND
NORTHEASTERN STODDARD COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grassy, or 8 miles southwest of Marble Hill, moving south at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Advance, Bell City and Zalma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3690 9011 3704 9013 3704 9011 3708 9011
3709 9014 3725 9016 3727 8999 3698 8979
TIME...MOT...LOC 2021Z 342DEG 14KT 3721 9006
RJPSpecial weather statement, Jun 12, 5:35 PM CDT, 3 hours 14 minutes before
Special Weather Statement National Weather Service Paducah KY 535 PM CDT Sat Jun 12 2021 KYZ015-018>020-122300- Henderson KY-Webster KY-McLean KY-Daviess KY- 535 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON... SOUTHWESTERN DAVIESS...NORTHWESTERN MCLEAN AND NORTHEASTERN WEBSTER COUNTIES UNTIL 600 PM CDT... At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near St. Joseph, or 10 miles southeast of Henderson, moving south at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... St. Joseph, Beech Grove and Hebbardsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3780 8752 3782 8736 3759 8726 3758 8750 TIME...MOT...LOC 2235Z 343DEG 8KT 3775 8742 RJP
Special weather statement, Jun 12, 7:28 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Paducah KY
728 PM CDT Sat Jun 12 2021
KYZ019-020-130100-
McLean KY-Daviess KY-
728 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIESS AND EAST CENTRAL
MCLEAN COUNTIES UNTIL 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm over
Masonville, or 7 miles south of Owensboro, moving southeast at 10
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Owensboro, Whitesville, Knottsville, Masonville and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3764 8689 3762 8693 3763 8695 3758 8700
3755 8705 3750 8709 3763 8722 3780 8707
3787 8702 3775 8682 3774 8682 3771 8686
3767 8682
TIME...MOT...LOC 0028Z 313DEG 11KT 3765 8705
RJPSpecial weather statement, Jun 12, 8:49 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Paducah KY 849 PM CDT Sat Jun 12 2021 KYZ017-130215- Christian KY- 849 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN COUNTY UNTIL 915 PM CDT... At 849 PM CDT, trained weather spotters reported a strong thunderstorm near Crofton, or 10 miles north of Hopkinsville, moving south at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hopkinsville and Crofton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3709 8754 3707 8737 3682 8734 3685 8764 TIME...MOT...LOC 0149Z 006DEG 13KT 3700 8746 RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:28 PM CDT | Special Weather Statement | PAH | Daviess | 32 min |
| Jun 12, 8:59 PM CDT | Areal Flood Advisory | PAH | Christian | 2 hr |
| Jun 12, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Union | 26 min |
| Jun 12, 9:49 PM CDT | Special Weather Statement | PAH | Trigg | 26 min |
| Jun 12, 9:54 PM CDT | Special Weather Statement | PAH | Union | 36 min |
| Jun 12, 10:22 PM CDT | Severe Thunderstorm Warning | PAH | Union | 23 min |
| Jun 12, 10:43 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 47 min |
| Jun 12, 10:53 PM CDT | Flash Flood Warning | PAH | Crittenden, Union | 3 hr |
| Jun 12, 11:22 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 38 min |
| Jun 13, 12:02 AM CDT | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 43 min |
| Jun 13, 12:46 AM CDT | Special Weather Statement | PAH | Carlisle, McCracken | 44 min |
| Jun 12, 11:55 PM CDT | Special Weather Statement | PAH | Gibson, Posey, Vanderburgh | 35 min |
| Jun 13, 12:30 AM CDT | Special Weather Statement | PAH | Gibson | 30 min |
| Jun 13, 1:33 AM CDT | Special Weather Statement | PAH | Spencer | 42 min |
| Jun 13, 1:58 AM CDT | Areal Flood Advisory | PAH | Spencer | 65 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.